Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Aug 6, 2023, 1:37 PM CDT for 23 counties in Texas. It took effect at Aug 7, 2023, 12:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2023, 1:37 PM CDT (18:37 UTC)
- In effect from
- Aug 7, 2023, 12:00 PM CDT
- Expired
- Aug 7, 2023, 11:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -539 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499 WWUS84 KEWX 061837 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 137 PM CDT Sun Aug 6 2023 ...Increased Fire Danger Continues Across South Central Texas... .A combination of critically to extremely dry fuels and elevated fire weather conditions continue to support wildfires with high resistance to control, per guidance from the Texas A&M Forest Service. It is also being observed that in this very hot air mass relatively light prevailing winds are routinely gusting to more than double the value of the sustained speeds, reaching between 20 and 25 MPH in the late afternoon and early evening hours. Based on these observed conditions and impacts, a Red Flag Warning will be in effect for the eastern Hill Country and much of the I-35 corridor this afternoon and evening and again Monday afternoon and evening. Additional Red Flag Warnings are likely beyond Monday. Elevated to near critical fire weather conditions are expected for the remainder of South Central Texas. TXZ171>173-188>193-205>208-070500- /O.NEW.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ /O.CON.KEWX.FW.W.0014.000000T0000Z-230807T0400Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Bexar-Comal-Guadalupe-Caldwell- 137 PM CDT Sun Aug 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN HILL COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN HILL COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM CDT Monday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ194-209-221-223-070500- /O.NEW.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ Lee-Fayette-Wilson-Gonzales- 137 PM CDT Sun Aug 6 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE COASTAL PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM CDT Monday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
580 WWUS84 KEWX 070400 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1100 PM CDT Sun Aug 6 2023 ...Increased Fire Danger Continues Across South Central Texas... .A combination of critically to extremely dry fuels and elevated fire weather conditions continue to support wildfires with high resistance to control, per guidance from the Texas A&M Forest Service. It is also being observed that in this very hot air mass relatively light prevailing winds are routinely gusting to more than double the value of the sustained speeds, reaching between 25 and 30 MPH in the late afternoon and early evening hours. Based on these observed conditions and impacts, a Red Flag Warning will be in effect again Monday afternoon and evening for the eastern Hill Country and much of the I-35 corridor. Additional Red Flag Warnings are likely beyond Monday. Elevated to near critical fire weather conditions are expected for the remainder of South Central Texas. TXZ171>173-188>193-205>208-072100- /O.EXP.KEWX.FW.W.0014.000000T0000Z-230807T0400Z/ /O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Bexar-Comal-Guadalupe-Caldwell- 1100 PM CDT Sun Aug 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER THE EASTERN HILL COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR... * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 18 to 24 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ194-209-221-223-072100- /O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ Lee-Fayette-Wilson-Gonzales- 1100 PM CDT Sun Aug 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER PORTIONS OF THE COASTAL PRAIRIES OF SOUTH CENTRAL TEXAS... * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
348 WWUS84 KEWX 070716 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 216 AM CDT Mon Aug 7 2023 ...Increased Fire Danger Continues Across South Central Texas... .A combination of critically to extremely dry fuels, breezy winds, and low afternoon humidity continue to support wildfires with high resistance to control, per guidance from the Texas A&M Forest Service. It is also being observed that in this very hot air mass relatively light prevailing winds are routinely gusting to more than double the value of the sustained speeds, reaching between 25 and 30 MPH in the late afternoon and early evening hours. Based on these observed conditions and impacts, a Red Flag Warning will be in effect again Monday afternoon and evening for much of South- Central Texas. Additional Red Flag Warnings are likely beyond Monday. Elevated to near critical fire weather conditions are expected for the remainder of South Central Texas where a Fire Danger Statement will be in effect. TXZ183-184-202-217-218-228-080400- /O.EXA.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ Val Verde-Edwards-Kinney-Maverick-Zavala-Dimmit- 216 AM CDT Mon Aug 7 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 11 PM CDT this evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ171>173-188>194-205>209-221-223-080400- /O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/ Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis- Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Wilson- Gonzales- 216 AM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER THE EASTERN HILL COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR... * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 to 25 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
934 WWUS84 KEWX 071917 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 217 PM CDT Mon Aug 7 2023 ...Increased Fire Danger Continues Across South Central Texas... .A combination of critically to extremely dry fuels, breezy winds, and low afternoon humidity continue to support wildfires with high resistance to control, per guidance from the Texas A&M Forest Service. It is also being observed that in this very hot air mass relatively light prevailing winds are routinely gusting to more than double the value of the sustained speeds, reaching between 25 and 30 MPH in the late afternoon and early evening hours. Based on these observed conditions and impacts, a Red Flag Warning is in effect Monday and Tuesday afternoon and evening for much of South Central Texas. Elevated to near critical fire weather conditions are expected for the remainder of South Central Texas where a Fire Danger Statement will be in effect. TXZ171>173-183-184-188>194-202-205>209-217-218-221-223-228-080330- /O.NEW.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/ /O.CON.KEWX.FW.W.0015.000000T0000Z-230808T0400Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Gillespie-Kendall- Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar-Comal-Guadalupe- Caldwell-Fayette-Maverick-Zavala-Wilson-Gonzales-Dimmit- 217 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN AND WESTERN PARTS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM CDT Tuesday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ185>187-203-204-080330- /O.NEW.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/ Real-Kerr-Bandera-Uvalde-Medina- 217 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL PARTS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM CDT Tuesday. * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
276 WWUS84 KEWX 080408 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1108 PM CDT Mon Aug 7 2023 ...Increased Fire Danger Continues Across South Central Texas... .A combination of critically to extremely dry fuels, breezy winds, and low afternoon humidity continue to support wildfires with high resistance to control, per guidance from the Texas A&M Forest Service. It is also being observed that in this very hot air mass relatively light prevailing winds are routinely gusting to more than double the value of the sustained speeds, reaching between 25 and 30 MPH in the late afternoon and early evening hours. Based on these observed conditions and impacts, a Red Flag Warning is in effect Monday and Tuesday afternoon and evening for much of South Central Texas. Elevated to near critical fire weather conditions are expected for the remainder of South Central Texas where a Fire Danger Statement will be in effect. TXZ171>173-183-184-188>194-202-205>209-217-218-221-223-228-081200- /O.EXP.KEWX.FW.W.0015.000000T0000Z-230808T0400Z/ /O.CON.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Gillespie-Kendall- Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar-Comal-Guadalupe- Caldwell-Fayette-Maverick-Zavala-Wilson-Gonzales-Dimmit- 1108 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTH CENTRAL TEXAS... * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ185>187-203-204-081200- /O.CON.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/ Real-Kerr-Bandera-Uvalde-Medina- 1108 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTH CENTRAL TEXAS... * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit high resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 6, 12:03 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 6, 12:03 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1203 PM CDT Sun Aug 6 2023
...New AVIATION...
.SHORT TERM...
(Today through Monday)
Issued at 247 AM CDT Sun Aug 6 2023
The subtropical ridge will remain in place through the short term
period, generally centered across west Texas and southern New
Mexico. If anything, the center of the ridge appears shift slightly
east through Monday which would result in temperatures increasing a
degree or so on average across the CWA as well as a slight lowering
of dewpoints. Given the anticipated slight warming trend through the
short term and observed temperatures from yesterday, we decided to
upgrade Lavaca, DeWitt, and Uvalde Counties from a Heat Advisory to
an Excessive Heat Warning. With that said, the heat messaging
remains the same. Additionally, the Oak Grove Fire in Hays County is
unfortunate proof of what is possible with the relatively light
winds we have for critical fire weather. Ensuring that everyone is
doing their part to help prevent the ignition of wildfires is now
just as important as taking precautions to stay safe in the heat.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 211 AM CDT Sun Aug 6 2023
Extreme heat and elevated to critical fire weather conditions are
expected through the entire extended period. Mid-level ridging over
South-Central Texas becomes more zonal on Tuesday, with ensemble
guidance then bringing a shortwave from the Rockies into the Central
Great Plains Tuesday into Wednesday. Late week, ridging builds back
over the area.
The aforementioned mid-week shortwave will do very little for us
temperature wise, but unfortunately will increase winds across the
area, thereby increasing the already present fire weather concerns.
The main timeframe for these elevated winds will be Tuesday evening
through Thursday, with the breeziest conditions expected each
evening. Gusts from 25-30 mph look likely during these times.
Prevent wildfires by making sure car parts are not dragging on the
ground, avoid burning, and dispose of cigarettes and matches
properly.
As for temperatures, highs will generally range from 99-110 degrees
each day, with lows from the mid 70s to low 80s. Prolonged extreme
heat can be extremely dangerous, and heat safety needs to continue
to be practiced. No precipitation will be seen over the next seven
days.
&&
.AVIATION...
(18Z TAFS)
Issued at 1200 PM CDT Sun Aug 6 2023
After a brief period of MVFR ceilings this morning at the I35 sites,
VFR conditions have quickly returned to the terminals this afternoon.
Winds today will be from the south/southeast with speeds around 12
knots. As with previous nights, the seabreeze should bring higher
wind speeds during the late evening hours for the I35 sites. There is
a small chance of additional MVFR ceilings tomorrow morning and will
just show a SCT015 group to show that low threat for now.
&&
.FIRE WEATHER...
Issued at 211 AM CDT Sun Aug 6 2023
A Red Flag Warning and Fire Danger Statement will be in effect once
again Sunday afternoon and evening has minimum relative humidities
remain generally in the 20 to 30 percent range and wind speeds
remain in the 10-15 mph range, with higher speeds and gusts expected
in the evening hours with the arrival of the sea breeze. As
mentioned in the short term discussion above, Monday appears to be
slightly warmer and drier than today. While wind speeds are not
expected to change, the slightly warmer and drier conditions may be
enough to warrant an expansion of the Red Flag Warning. However, we
will pass this along to the upcoming forecast shift for now. Wind
speeds will increase next week though and could lead to critical
fire weather conditions across the entire area Tuesday into
Wednesday. Residents across all of South-Central Texas are urged to
exercise extra care with any outdoor activities that could
inadvertently ignite a wildfire.
&&
.CLIMATE...
Issued at 211 AM CDT Sun Aug 6 2023
(High temperature records for selected dates)
8/06 8/07 8/08
AUS 104/2013 106/2003 108/2003
ATT 105/2013 108/2003 110/2003
SAT 105/2013 104/2013 104/2013
DRT 107/1964 106/1964 105/2003
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 107 79 107 78 / 0 0 0 0
Austin Bergstrom Intl Airport 105 78 105 77 / 0 0 0 0
New Braunfels Muni Airport 105 78 106 77 / 0 0 0 0
Burnet Muni Airport 105 78 105 77 / 0 0 0 0
Del Rio Intl Airport 108 81 109 81 / 0 0 0 0
Georgetown Muni Airport 105 79 106 78 / 0 0 0 0
Hondo Muni Airport 105 76 106 74 / 0 0 0 0
San Marcos Muni Airport 105 76 105 76 / 0 0 0 0
La Grange - Fayette Regional 103 79 104 77 / 0 0 0 0
San Antonio Intl Airport 105 79 105 77 / 0 0 0 0
Stinson Muni Airport 106 78 107 77 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Atascosa-
Bastrop-Bexar-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-
Guadalupe-Hays-Karnes-Lavaca-Lee-Llano-Medina-Travis-Uvalde-
Williamson-Wilson.
Heat Advisory until 9 PM CDT this evening for Bandera-Blanco-Dimmit-
Edwards-Gillespie-Kendall-Kerr-Kinney-Maverick-Real-Val Verde-
Zavala.
&&
Short-Term...Gale
Long-Term...27
Aviation...29Hazardous weather outlook, Aug 6, 1:37 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 137 PM CDT Sun Aug 6 2023 TXZ171>173-183>194-202>209-217>225-228-071845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 137 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Dangerously hot temperatures and heat index values are expected this afternoon into the early evening across South Central Texas. Excessive Heat Warnings or Heat Advisories are in effect for all of South Central Texas from noon until 9 PM CDT. There remains a risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. Increased fire danger will continue across South Central Texas today. Drought cured fuels, hot temperatures, low humidity and occasionally breezy winds in the afternoon and evening may combine to produce fires that spread rapidly and exhibit high resistance to control. A Red Flag Warning is in effect today for portions of the I-35 corridor and Hill Country and a Fire Danger Statement is in effect for the rest of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerously hot temperatures and heat index values are expected each afternoon into early evening across South Central Texas through the upcoming week. Excessive Heat Warnings and Heat Advisories are in effect on Monday and additional heat headlines will likely be needed for portions of the region during the remainder of the upcoming week. There remains a risk for heat related illnesses for those spending extended time outdoors and not taking proper precautions. Increased fire danger will continue across South Central Texas through the upcoming week with a Red Flag Warning in effect for portions of the area on Monday. Additional Red Flag Warnings are expected this week. Winds are expected to peak in speed Wednesday and Thursday leading to even more critical conditions likely. Drought cured fuels, hot temperatures, low humidity and occasionally breezy winds in the afternoon and evening may combine to produce fires that spread rapidly and exhibit high resistance to control. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:54 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 7 more | 27 hr |
| Aug 6, 1:36 PM CDT | Excessive Heat Warning | EWX | Atascosa, Bastrop, Bexar, Burnet, Caldwell, Comal and 15 more | 31 hr |
| Aug 6, 1:36 PM CDT | Heat Advisory | EWX | Bandera, Blanco, Dimmit, Edwards, Gillespie, Kendall and 6 more | 31 hr |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.